MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SIGNATURE PACK, DISPOSABLE TUBING; PHACO TUBING

ABBOTT MEDICAL OPTICS SIGNATURE PACK, DISPOSABLE TUBING; PHACO TUBING
Model Number OPO71
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); No Code Available (3191)
Date of Event 07/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(toxic anterior segment syndrome).Device evaluation: a review of the records related to the device that included labeling, manual, trending, and risk documentation were performed.Based on the manufacturing records review, the production order was manufactured according specifications.No issues were identified after completing a process review of our manufacturing and sterilization records.The products were released within specification when this lot was completed and sterilized.The directions for use instructions and precautions sections provide the customer with information on properly handling the device.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that after the cataract procedure using opo71 patient presented with tass (toxic anterior segment syndrome) and edema and medical intervention was required.
 
Additional Manufacturer Narrative
It was inadvertently not included in the initial report the following sentence: the descemet's membrane edema was resolved by prescribing steroid eye drops.

Brand Name
SIGNATURE PACK, DISPOSABLE TUBING
Common Device Name
PHACO TUBING
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6806633
Report Number2648035-2017-01521
Device Sequence Number121877
Product Code HQC
UDI-Device Identifier05050474534445
UDI-Public(01)05050474534445(17)200127(10)CC01101
Combination Product (Y/N)N
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2020
Device Model NumberOPO71
Device Catalogue NumberOPO71
Device Lot NumberCC01101
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer08/20/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR